MAUDE Adverse Event Report: ST. JUDE MEDICAL, INC. SJM MASTERS SERIES HEMODYNAMIC PLUS VALVE; HEART-VALVE, MECHANICAL

ST. JUDE MEDICAL, INC. SJM MASTERS SERIES HEMODYNAMIC PLUS VALVE; HEART-VALVE, MECHANICAL
Model Number 15AHPJ-505
Medical Device Problem Codes Adverse Event Without Identified Device or Use Problem (2993); No Apparent Adverse Event (3189)
Health Effect - Clinical Codes Hemorrhage/Blood Loss/Bleeding (1888); Hypoxia (1918); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/08/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The results/method and conclusion codes along with investigation results will be provided in the final report.
 
Event or Problem Description
It was reported a patient underwent implant of a 15 mm sjm masters series hemodynamic plus valve on (b)(6) 2019.During the procedure the patient began to hemorrhage resulting in the patient requiring packed red blood cell replacement, factor 7 and a tranexamic acid infusion.The patient remained tachycardic and was monitored in the cardiac intensive care unit.On (b)(6) 2019, the patient developed hypoxia during their chest closure procedure.The patient was extubated on (b)(6) 2019 and developed a pneumothorax post chest tube removal on (b)(6) 2019.No additional information has been provided.Us5146-10, crd_945-surgical aortic valve pas, (b)(4).
 
Additional Manufacturer Narrative
This event was reported in error as there are no allegations of malfunction and/or adverse event related to the 15mm sjm masters series hemodynamic plus valve.Prior to procedure, the patient had a "fontan" circulation.At baseline, patient was cyanotic (oxygen saturation at rest were in the 70-80% range).The patient's family had rejected transplantation as an option, therefore the patient underwent a complex and difficult operation requiring both a fontan surgery as well as an aortic valve replacement using a 15mm sjm masters series hemodynamic plus valve.Information received indicated that the during the procedure the patient began hemorrhaging from the suture lines along the aorta and pulmonary arteries, both of which required reconstruction as part of the complicated fontan surgery.The operation was very complex and required a long period of cardiopulmonary bypass.The duration of the bypass was related to the difficulty and complexity of the required reconstruction related to the fontan surgery.The hemorrhage and the prolonged cardiopulmonary bypass time was reported not to be related to the valve or the implant procedure for the valve but directly related to the fontan reconstruction surgery.There were no allegations against the implant of the masters valve or the valve itself.The valve was successfully implanted and working as intended.The patient recovered and was discharged from the hospital in good condition.

Brand Name
SJM MASTERS SERIES HEMODYNAMIC PLUS VALVE
Common Device Name
HEART-VALVE, MECHANICAL
Manufacturer (Section D)
ST. JUDE MEDICAL, INC.
177 east county road b
st. paul MN 55117
Manufacturer (Section G)
ST. JUDE MEDICAL, INC.
177 east county road b
st. paul MN 55117
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key13286688
Report Number3007113487-2022-00023
Device Sequence Number14634721
Product Code LWQ
UDI-Device Identifier05415067016515
UDI-Public05415067016515
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
P810002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Study,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/08/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/14/2023
Device Model Number15AHPJ-505
Device Catalogue Number15AHPJ-505
Device Lot Number6323166
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/16/2021
Supplement Date Received by Manufacturer02/01/2022
Initial Report FDA Received Date01/18/2022
Supplement Report FDA Received Date02/08/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured02/15/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age39 YR
Patient SexMale
Patient Weight27 KG
Patient EthnicityHispanic
Patient RaceWhite